Alert archive / Ohio / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 131, NWS Pittsburgh, PA

July 7, 2017Muskingum County, Ohio

NWS Pittsburgh, PA issued this severe thunderstorm warning at Jul 7, 2017, 2:06 PM EDT for Muskingum County, Ohio. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 7, 2017, 2:06 PM EDT (18:06 UTC)
Expired
Jul 7, 2017, 2:45 PM EDT
In force
39 min
Issued by
NWS Pittsburgh, PA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Muskingum County, OH

The radar

The Pittsburgh radar (KPBZ), 159 km from the middle of the area, began a volume at 18:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 7, 1:27 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Pittsburgh, PA (KAGC), launched 12:00Z, 6.1 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2017-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 8 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2017-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 70 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
8 J/kg
Mixed-layer CIN
-139 J/kg
Mixed-layer LCL
872 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
70 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 1:42 PM EDT, 24 minutes earlier.

Area forecast discussion, Jul 7, 1:42 PM EDT, 24 minutes before
Area Forecast Discussion
National Weather Service Pittsburgh PA
142 PM EDT Fri Jul 7 2017

.SYNOPSIS...
A cold front will bring showers and storms today and tonight,
some of which may be strong or severe. Drier and less humid for
the weekend.

&&

.NEAR TERM /THROUGH TONIGHT/...
Mesoscale convective system over central Ohio is expected to
slide east-southeast across the Ohio Valley this afternoon.
While this mornings system slowed heating, temperatures have
begun to rebound with modest cape and shear values present.
Thus, the threat for severe remains and a severe thunderstorm
watch has been issued where the bulk of the convection is
expected to cross through the evening. Followed very closely to
the hrrr which seems to be handling this mcs well. System should
be mostly south of the region by midnight with seasonable
temperatures expected.

&&

.SHORT TERM /SATURDAY THROUGH MONDAY/...
High pressure will build in the wake of the cold front keeping
the majority of the weekend dry. However, upper level troughing
could initiate a brief isolated shower on Saturday with a
shortwave, but decided to leave out mention of rain as current
diagnosis of model soundings display substantial dry air in
place.

Very comfortable conditions are forecast for the weekend with
temperatures reaching slightly below average levels.

&&

.LONG TERM /MONDAY NIGHT THROUGH THURSDAY/...
A shortwave is expected to bring the next batch of rain late
Monday and Tuesday while temperatures will rise from average
levels early in the week to above average values later in the
week.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
Focus for this afternoon will be a line of showers and
thunderstorms moving southeast from Ohio into the forecast area.
While the current forecast keeps thunderstorms in the forecast
at all terminals, it appears that the bulk of the impacts will
be at southern terminals such as ZZV/HLG/MGW, with decreasing
threats farther to the north and east. Brief IFR visibilities
are possible at any terminal from thunderstorms, some of which
may also contain strong wind gusts and hail. This activity
should diminish after midnight, with another round of fog and
low ceilings expected overnight. Have IFR indicated in all TAFs
before clearing by mid morning Saturday. In addition, models
have indicated that there could be some patchy LLWS outside of
thunderstorms through much of the TAF period. However,
spatial/temporal coverage of LLWS was too low to specifically
mention in TAFs at this time.

.OUTLOOK...
Prevailing VFR expected, outside any morning fog, through the
weekend. More general restrictions may return early next week
with the next weather system.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...None.
OH...None.
PA...None.
WV...None.

&&
Hazardous weather outlook, Jul 7, 4:20 AM EDT, 9 hours 46 minutes before
Hazardous Weather Outlook
National Weather Service Pittsburgh PA
420 AM EDT Fri Jul 7 2017

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029-031-073>076-WVZ001>004-012-021-509>514-080830-
Garrett-Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson-
Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango-Forest-
Lawrence-Butler-Clarion-Beaver-Allegheny-Armstrong-Indiana-
Washington-Greene-Westmoreland-Westmoreland Ridges-Fayette-
Fayette Ridges-Hancock-Brooke-Ohio-Marshall-Wetzel-Marion-Monongalia-
Ridges of Eastern Monongalia and Northwestern Preston-Preston-
Eastern Preston-Western Tucker-Eastern Tucker-
420 AM EDT Fri Jul 7 2017

This Hazardous Weather Outlook is for western Maryland, east
central Ohio, northwest Pennsylvania, southwest Pennsylvania, west
central Pennsylvania, western Pennsylvania, northern West Virginia
and northern panhandle of West Virginia.

.DAY ONE...Today and Tonight.

There is a slight risk for severe thunderstorms this afternoon and
evening. The main threat will be damaging winds gusts. Large hail is
also possible. In addition to the severe threat, storms will produce
heavy downpours which could cause localized flooding.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
 conditions according to Standard Operating Procedures.

In the hours before

Special weather statement, Jul 7, 1:27 PM EDT, 39 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
127 PM EDT FRI JUL 7 2017

OHZ039-040-049-071800-
Tuscarawas-Harrison-Carroll-
127 PM EDT FRI JUL 7 2017

...A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING GUSTY WIND AND
HEAVY RAIN WILL AFFECT NORTH CENTRAL HARRISON...CARROLL AND NORTHERN
TUSCARAWAS COUNTIES...

At 125 PM EDT, radar indicated strong thunderstorms developing along
a line extending from near Strasburg to Waynesburg. Movement was
east at 45 mph.

Wind gusts up to 45 mph are possible with these storms, along with
very heavy brief downpours.

Locations impacted include...
New Philadelphia...               Dover...
Carrollton...                     Strasburg...
Midvale...                        Mineral City...
Bowerston...                      Barnhill...
Dellroy...                        Sherrodsville...
Roswell...                        Parral...

This includes Interstate 77 in Ohio between mile markers 78 and 91.

A severe thunderstorm watch has just been issued for this area, and
is in effect until 900 PM EDT for east central Ohio. These storms
may intensify, so monitor local radio or television stations for
additional information and possible warnings from the National
Weather Service.

LAT...LON 4065 8132 4065 8124 4067 8124 4068 8119
      4056 8092 4043 8094 4043 8148 4059 8165
TIME...MOT...LOC 1725Z 280DEG 38KT 4054 8154 4065 8127

Bookbinder

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 3:28 PM EDTSpecial Weather StatementPBZFayette32 min
Jul 7, 3:36 PM EDTSevere Thunderstorm WarningPBZFayette, Greene24 min
Jul 7, 4:01 PM EDTSevere Thunderstorm WarningPBZFayette44 min
Jul 7, 4:06 PM EDTAreal Flood AdvisoryPBZFayette, Greene, Washington3 hr
Jul 7, 1:27 PM EDTSpecial Weather StatementPBZCarroll, Tuscarawas33 min
Jul 7, 2:17 PM EDTSevere Thunderstorm WarningPBZCoshocton, Muskingum28 min
Jul 7, 2:42 PM EDTSevere Thunderstorm WarningPBZCoshocton, Guernsey, Muskingum, Noble, Tuscarawas48 min
Jul 7, 3:21 PM EDTSpecial Weather StatementPBZBelmont, Monroe, Noble24 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.